Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Dermatological Medicine
Volume 2017, Article ID 6134752, 3 pages
https://doi.org/10.1155/2017/6134752
Case Report

PUVA Induced Bullous Pemphigoid in a Patient with Mycosis Fungoides

1Clinic of Dermatology, Adıyaman University Training and Research Hospital, Adıyaman, Turkey
2Clinic of Dermatology, Kepez State Hospital, Antalya, Turkey
3Department of Dermatology and Venereology, Akdeniz University School of Medicine, Antalya, Turkey
4Department of Pathology, Akdeniz University School of Medicine, Antalya, Turkey

Correspondence should be addressed to Birgül Özkesici; moc.liamg@icisekzolugrib

Received 13 November 2016; Accepted 27 March 2017; Published 16 April 2017

Academic Editor: Thomas Berger

Copyright © 2017 Birgül Özkesici et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Background. Bullous pemphigoid is an autoimmune subepidermal blistering skin disease in which autoantibodies are directed against components of the basement membrane. The disease primarily affects the elderly people and in most of the patients inducing factors cannot be identified. Herein, we report a case of BP that occurred in a patient who was receiving PUVA therapy for the treatment of mycosis fungoides. Main Observation. A 26-year-old woman with mycosis fungoides developed blisters while receiving PUVA therapy. On physical examination tense bullae on the normal skin, remnants of blisters, and erosions were observed on her breasts, the chest wall, and the upper abdomen. Histopathological investigations revealed subepidermal blisters with eosinophilic infiltration and in direct immunofluorescence examination linear deposition of IgG along the basement membrane zone was observed. The diagnosis of bullous pemphigoid was also confirmed by ELISA and BIOCHIP mosaic-based indirect immunofluorescence test. Conclusions. PUVA therapy is an extremely rare physical factor capable of inducing bullous pemphigoid. So the development of blistering lesions during PUVA therapy may be suggestive sign of a bullous disease such as bullous pemphigoid and it should be excluded with proper clinical and laboratory approaches immediately after withdrawal of PUVA therapy.